MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number PRT-27
Medical Device Problem Codes Migration or Expulsion of Device (1395); Separation Problem (4043)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 02/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2023, a 27mm portico valve was chosen for implant using a large flexnav delivery system.The annulus was measured to be 73.2mm at the perimeter, and the area was measured to be 418mm.It was reported that the patient had a horizontal aorta.The valve (19320141) was deployed at 5mm.There was no tension in the delivery system at the time of final deployment.After the valve was fully deployed, one of the retainer tabs remained attached to the capsule.The operator slightly rotated the delivery system and gently pushed on the system until the valve separated from the delivery system.After the valve was released at 5-6mm, it migrated up into the sinus of valsalva (sov) at 3mm above the non-coronary cusp.The patient presented with severe aortic insufficiency.A second 27mm portico valve (19324788) was placed in an emergency valve-in-valve procedure.The patient remained hemodynamically stable throughout the procedure and there was no reported risk of coronary obstruction.There was no clinically significant delay in the procedure.The patient was reported as stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of the valve migrating toward ascending sinus of valsalva after the implant and aortic insufficiency was reported.A returned device assessment could not be performed as the device remained implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of reported incident could not be conclusively determined.
 
Event or Problem Description
N/a.

Brand Name
PORTICO
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela MN 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16594593
Report Number2135147-2023-01298
Device Sequence Number3021773
Product Code NPT
UDI-Device Identifier05415067012494
UDI-Public05415067012494
Combination Product (Y/N)N
Initial Reporter CountryJO
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2025
Device Model NumberPRT-27
Device Catalogue NumberPRT-27
Device Lot Number19320141
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/27/2023
Supplement Date Received by Manufacturer04/07/2023
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown